MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIARTICULAR INSERTION HANDLE FOR 4.5MM LCP PROX TIBIA PL-R; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIARTICULAR INSERTION HANDLE FOR 4.5MM LCP PROX TIBIA PL-R; GUIDE, SURGICAL, INSTRUMENT
Model Number 03.120.002
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Tissue Damage (2104); No Code Available (3191); Unspecified Tissue Injury (4559)
Date of Event 09/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020 during an open reduction internal fixation (orif) for a tibial plateau, the insertion device to fix the tibial plateau was not functioning properly.The threads inside the right post seem to be damaged.The surgery was completed successfully with another technique.Concomitant device: unknown aiming arm (part # unknown, lot # unknown, quantity 1).This report is for one (1) periarticular insertion handle for 4.5mm lcp prox tibia pl-r.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The surgery was completed successfully by extending the incision.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 03.120.002, lot 3156784: manufacturing site: hägendorf.Release to warehouse date: june 15, 2009.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation as completed: upon visual inspection, it was observed the internal threads were damaged and deformed.There were scratches/nicks were observed on the device but have no impact on the device functionality.No other issues were observed with the returned device.A functional testing and replication of the event conditions could not be performed since mating devices were not returned.The tip of the device was measured and was within the specification.Based on the date of manufacture, the current and manufactured revision of drawings were reviewed.The complaint condition was confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERIARTICULAR INSERTION HANDLE FOR 4.5MM LCP PROX TIBIA PL-R
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10742367
Report Number2939274-2020-04839
Device Sequence Number14238253
Product Code FZX
UDI-Device Identifier10886982074003
UDI-Public10886982074003
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.120.002
Device Catalogue Number03.120.002
Device Lot Number3156784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer12/04/2020
12/23/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date12/23/2020
12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDES/SLEEVES/AIMING: AIMING ARM
Outcome Attributed to Adverse Event Required Intervention;